Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Rapid heartbeat. Found ketones in urine. Why dehydrated? Why numb limbs?

My 13 year old daughter has been experiencing rapid heartbeat when walking upstairs or even down the halls at school. I have taken her to ER twice and heartrate was between 110 and 120 but they did EKG and blood/urine tests and all they found was ketones in urine and said it was dehydration . She had no reason to be dehydrated. Her hands and face also felt numb and her hands were clenching. They gave her fluids and sent her home. I took her to her pediatrician who suggested anxiety and did nothing more for her. She eats healthy and drinks plenty of fluids. She continues to experience this fast heart rate and feels like her heart is beating out of her chest with very little activity. What should I do at this point and what could be causing this?
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response
Jul 2016
Thanks for your query.Based on the facts that you have posted it appears that your daughter has tachycardia with ketone bodies detected in her urine.

The reasons presence of ketone bodies in urine has to be searched for .Since she drinks enough quantity of fluids orally, dehydration as a cause of ketone in urine can not thought for.

Please get her blood sugar levels on fasting and post lunch done to rule out juvenile Diabetes.

Answered: Wed, 2 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor